MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-563-30-09
Health Effect - Clinical Code Abrasion (1689)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Patient came to the clinic with device broken along the drive shaft.This is the second device that has broken in the patient.Previous event was reported on mdr 9610905-2016-00058.Doctor believes the patient broke this and previous device due to abrasion/punctures observed on arm and hand from hitting the device.Third surgery is planned for (b)(6) 2017 to remove the distraction.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection.The stereo microscope investigation revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.A review of the product device history files was performed based on the lot number provided.No discrepancies were found in this investigation.The results of the investigation have concluded the root cause for the device breaking was due to strain on the device which caused mechanical stress.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6384605
Report Number9610905-2017-00029
Device Sequence Number18960893
Product Code MQN
UDI-Device Identifier00888118082145
UDI-Public00888118082145
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-563-30-09
Device Lot Number33169560
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by Manufacturer02/06/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR